It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-02-2009, 05:20 PM   #1
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Upped the Lithium--bad stomach reaction

Hi all! I have been so depressed this week. I feel that the better I try to feel, the worse I get with the side effects from the things that are supposed to help me feel better. My doctor upped the Lithium I'm taking from 300 mg. to 600 mg. and ever since he did, my stomach has been terrible. I was slightly nauseous, but now I've progressed to low mood and diarrhea and tiredness. Is this a sign that it's too strong for me? I almost feel it is. I was taking Risperdal for sleep, but I got so tired from the med increase that I stopped. I really don't know what to do because I don't feel like I'm dying from this, but I don't feel well either. I don't know if this warrants a call to the doctor. Anything anyone can say would be most appreciated. Thanks so much--Hopeto--

 
Old 04-02-2009, 08:44 PM   #2
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Upped the Lithium--bad stomach reaction

What your experiencing with lithium is actually common. Its when you start to get a loss of appetite when I'd talk to your doctor about it. But I'd still talk to your pdoc about this anyways. I'd also tell your doctor that you stopped taking the risperadol because that could play an inportant role in your treatment. Are there any other medications that your taking?
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

 
Sponsors Lightbulb
   
Old 04-02-2009, 09:57 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Upped the Lithium--bad stomach reaction

Stomach upset and diarrhea are common side effects of Lithium. If they are bothersome to you (which seems to be the case), I would discuss this further with your pdoc.

By the way, how long have you been taking Risperidone and what is your dosage?

Risperidone does not cause diarrhea, but it can cause nausea -- although the possibility of this happening after you've stopped taking it cold turkey seems unlikely.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 04-03-2009, 03:55 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Re: Upped the Lithium--bad stomach reaction

Hi Under & Dreams! I was only taking the Risperdal for roughly 8 or 9 weeks, so I didn't think it was going to be a huge adjustment if I stopped taking it. Right now I have been feeling crummy with headaches and my eyes are bothering me and my allergies are the pits right now, even with allergy shots. I just feel like I'm only existing right now, not living. I will, however, speak to my therapist on Tuesday and let her know how I feel. The clinic that I go to has the therapist act as the liason between patient and doctor. At least we all end up on the same page. I just hate all of the side effects I suffer with and this sometimes curtails further use of the meds. Thanks so much for caring & God bless--Hopeto--

 
Old 04-03-2009, 04:21 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Upped the Lithium--bad stomach reaction

Hopeto,

Risperdal takes about 3-4 days to be absorbed in the bloodstream, so it's possible that you had enough of it in your body to cause some withdrawal symptoms.

As for allergies, I know exactly how you feel. I suffer from year round allergies and am absolutely miserable right now.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 04-03-2009, 04:34 PM   #6
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Upped the Lithium--bad stomach reaction

Allergies can be bad for me especially this time of year. I have asthma and it really effects it badly. I am allergic to so many things, trees, ragweed all sorts of things in the air an it just sucks.
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

 
Old 04-03-2009, 04:46 PM   #7
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Upped the Lithium--bad stomach reaction

Ben,

What meds do you take for your allergies? I take Fexofenadine.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 04-03-2009, 04:51 PM   #8
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Upped the Lithium--bad stomach reaction

Not much really just thing to help control my asthma. I take singular, Flovent and bricanyl which is all really ment more asthma but can help with allergies in the long run. Is there anything that you would reccommend that might work for allergies. Sweet I just realized I'm a Veteran now.
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

Last edited by light the world; 04-03-2009 at 04:52 PM.

 
Old 04-03-2009, 04:57 PM   #9
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Upped the Lithium--bad stomach reaction

Congrats on your 300th post Ben.

Zyrtec is a good allergy med and it's sold OTC.

Some people also report success with Allegra.

I take the generic form of Allegra (Fexofenadine) and it works well for me. The only reason I'm struggling with allergies at the moment is because our weather has been changing at the drop of a hat. One minute it's sunny and warm and the next it's overcast and cold.

At least when I move to Arizona, I won't have to deal with some allergies (for example, tree and grass pollen).
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 04-03-2009 at 04:58 PM.

 
Old 04-03-2009, 05:02 PM   #10
Senior Veteran
(male)
 
Join Date: Dec 2008
Location: Canada
Posts: 778
light the world HB User
Re: Upped the Lithium--bad stomach reaction

Thanks for the congrats. Although I have to say you having over 2000 posts is quite impressive. May I ask where WI is. Just like to know to get a better idea of the climate.
__________________
Diagnosis: social anxiety disorder,PTSD, schizoaffective disorder, avoidant personality disorder, panic disorder

Meds: Clonazepam 4mg, Seroquel 200mg

 
Old 04-03-2009, 05:24 PM   #11
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Upped the Lithium--bad stomach reaction

Wisconsin is in the upper Midwest.

The states that border Wisconsin are Michigan, Illinois and Minnesota.

The weather here gets very cold in the winter.

During the summer, temperatues can be very hot as well not to mention high humidity levels -- especially in July and August.

However, I don't mind hot weather. I'll gladly take it over 30 below zero temperatures in January any day.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 04-03-2009 at 05:25 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!